Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 217, NWS Springfield, MO

August 25, 2016Cedar County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 25, 2016, 8:43 PM CDT for Cedar County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2016, 8:43 PM CDT (01:43 UTC)
Expired
Aug 25, 2016, 9:30 PM CDT
In force
47 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Cedar County, MO

The radar

The Springfield radar (KSGF), 66 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 9:16 PM CDTHAIL 11 Ssw Stockton, MOQUARTER SIZE HAIL SOUTH SIDE OF STOCKTON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1024 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1024 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1655 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

072 
WUUS53 KSGF 260143
SVRSGF
MOC039-260230-
/O.NEW.KSGF.SV.W.0217.160826T0143Z-160826T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
843 PM CDT THU AUG 25 2016

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CEDAR COUNTY IN SOUTHWESTERN MISSOURI...

* UNTIL 930 PM CDT

* AT 843 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  SOUTHWEST OF STOCKTON...MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  STOCKTON LAKE...                  STOCKTON STATE PARK...
  STOCKTON...                       JERICO SPRINGS...
  UMBER VIEW HEIGHTS...             FILLEY...
  BEARCREEK...                      ARNICA...
  MASTERS...                        CAPLINGER MILLS...
  OLYMPIA...                        WAGONER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3767 9407 3771 9407 3784 9378 3783 9365
      3782 9363 3757 9362 3758 9372 3758 9408
      3767 9408
TIME...MOT...LOC 0143Z 258DEG 14KT 3763 9399 

HAIL...1.00IN
WIND...60MPH
 
$$

GRIFFIN
4 follow-up statements
860 
WWUS53 KSGF 260154
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
854 PM CDT THU AUG 25 2016

MOC039-260230-
/O.CON.KSGF.SV.W.0217.000000T0000Z-160826T0230Z/
CEDAR MO-
854 PM CDT THU AUG 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR CEDAR COUNTY...

AT 854 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF STOCKTON...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STOCKTON LAKE...                  STOCKTON...
JERICO SPRINGS...                 UMBER VIEW HEIGHTS...
FILLEY...                         CAPLINGER MILLS...
OLYMPIA...                        WAGONER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3767 9407 3771 9407 3784 9378 3772 9370
      3760 9381 3758 9408 3767 9408
TIME...MOT...LOC 0154Z 258DEG 14KT 3764 9394 

HAIL...1.00IN
WIND...60MPH
 
$$

GRIFFIN
602 
WWUS53 KSGF 260210
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 PM CDT THU AUG 25 2016

MOC039-260230-
/O.CON.KSGF.SV.W.0217.000000T0000Z-160826T0230Z/
CEDAR MO-
910 PM CDT THU AUG 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR CEDAR COUNTY...

AT 909 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STOCKTON...
MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STOCKTON LAKE...                  STOCKTON...
JERICO SPRINGS...                 UMBER VIEW HEIGHTS...
FILLEY...                         CAPLINGER MILLS...
OLYMPIA...                        WAGONER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3767 9407 3771 9407 3784 9378 3772 9370
      3760 9381 3758 9408 3767 9408
TIME...MOT...LOC 0209Z 252DEG 21KT 3767 9383 

HAIL...1.25IN
WIND...60MPH
 
$$

GRIFFIN
770 
WWUS53 KSGF 260219
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 PM CDT THU AUG 25 2016

MOC039-260230-
/O.CON.KSGF.SV.W.0217.000000T0000Z-160826T0230Z/
CEDAR MO-
919 PM CDT THU AUG 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR CENTRAL CEDAR COUNTY...

AT 919 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STOCKTON...
MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. AT LEAST QUARTER SIZED HAIL WAS
         REPORTED IN STOCKTON AT 815 PM. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STOCKTON LAKE...                  STOCKTON...
UMBER VIEW HEIGHTS...             WAGONER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3767 9393 3782 9377 3772 9370 3760 9381
TIME...MOT...LOC 0219Z 258DEG 14KT 3768 9378 

HAIL...1.25IN
WIND...60MPH
 
$$

GRIFFIN
468 
WWUS53 KSGF 260225
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 PM CDT THU AUG 25 2016

MOC039-260234-
/O.EXP.KSGF.SV.W.0217.000000T0000Z-160826T0230Z/
CEDAR MO-
925 PM CDT THU AUG 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CEDAR COUNTY WILL
EXPIRE AT 930 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3767 9393 3782 9377 3772 9370 3760 9381
TIME...MOT...LOC 0223Z 258DEG 14KT 3768 9378 

$$

GRIFFIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 5:58 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 25, 5:58 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
558 PM CDT THU AUG 25 2016

.SYNOPSIS...
Issued at 246 PM CDT Thu Aug 25 2016

A surface boundary was located from southeast Kansas into northern
Missouri early this afternoon. Instability has developed south and
east of the boundary with surface based CAPES of 3000-4000 j/kg
over the Ozarks. 0-6 bulk shear was between 30-40kts. Main focus
over the short term period will be with convection potential,
especially over our northwestern 1/3 of the CWA.

&&

.SHORT TERM...(This evening through Friday)
Issued at 246 PM CDT Thu Aug 25 2016

For the remainder of this afternoon and tonight, we are
anticipating some scattered convection to begin firing up shortly
over extreme southeast Kansas and the Missouri Ozarks. More
organized convection is expected to our north and west again
tonight. PW values along the front to our northwest tonight will
be between 1.7 and 1.9 in. and our surrounding WFO neighbors to
our north and west will be issuing a flash flood watch for
tonight, given the already heavy rainfall from last night. Over
our area, main concern will be in our northwest 1/3 of the CWA
which could get the eastern extent of this convection tonight, but
at this time we are not expecting enough in the way to warrant a
watch in our cwa and we also did not get the rainfall as did the
areas to our northwest last night.

.LONG TERM...(Friday Night through Thursday)
Issued at 246 PM CDT Thu Aug 25 2016

The front is expected to hang around the area through the weekend
with continued chances for scattered convection anticipated. At
this time we are not expecting organized severe storms, but could
see some strong storms develop during the afternoon on Friday near
the frontal boundary. Cloud cover and scattered convection will
keep temperatures down slightly with highs generally in the mid to
upper 80s.

Can't rule out thunderstorm chances on a daily basis given the
high moisture content and weak disturbances pushing through the
area. Little change in daily temperatures is expected through the
period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 555 PM CDT Thu Aug 25 2016

Scattered convection will occur for a few hours this evening,
mainly affecting the JLN terminal. Have also thrown in a vcts for
SGF at the onset. Additional convection will fire up overnight as
the low level jet develops with most of that activity remaining
north and west of the CWA. Within the convection do bring down to
MVFR and outside of convection keep in VFR.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
Hazardous weather outlook, Aug 25, 8:13 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
813 PM CDT THU AUG 25 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
813 PM CDT THU AUG 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  STRONG TO SEVERE THUNDERSTORMS WILL PERSIST INTO THE LATE
  EVENING AND OVERNIGHT HOURS. A FEW OF THE STRONGER STORMS WILL
  CONTAIN DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND LARGE
  HAIL UP TO THE SIZE OF QUARTERS.

  FLASH FLOODING IS ALSO EXPECTED ACROSS SOUTHWEST MISSOURI.
  AREAS OF SOUTHWESTERN POLK COUNTY WILL EXPERIENCE SIGNIFICANT
  FLASH FLOODING DUE TO TRAINING THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  THUNDERSTORMS WILL THEN BE POSSIBLE ON A DAILY BASIS FROM
  FRIDAY THROUGH NEXT TUESDAY.

  AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL
  REMAIN POSSIBLE ACROSS PORTIONS OF SOUTHERN MISSOURI AND
  EXTREME SOUTHEASTERN KANSAS INTO NEXT MONDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Local storm report, Aug 25, 7:52 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 PM CDT THU AUG 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             5 E SENECA              36.84N 94.52W
08/25/2016  E1.00 INCH       NEWTON             MO   LAW ENFORCEMENT

&&

DCRAMER
Special weather statement, Aug 25, 7:53 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
753 PM CDT THU AUG 25 2016

MOZ055-260130-
BENTON MO-
753 PM CDT THU AUG 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON COUNTY UNTIL
830 PM CDT...

AT 752 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WARSAW...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
TRUMAN STATE PARK...              TRUMAN LAKE...
WARSAW...                         RACKET...
WHITAKERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3814 9349 3832 9351 3837 9325 3816 9321
TIME...MOT...LOC 0052Z 270DEG 13KT 3821 9346

TERRY
Local storm report, Aug 25, 7:54 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
754 PM CDT THU AUG 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     SENECA                  36.84N 94.61W
08/25/2016                   NEWTON             MO   LAW ENFORCEMENT

            TREE LIMBS DOWN IN SENECA

&&

BURCHFIELD
Special weather statement, Aug 25, 8:18 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
818 PM CDT THU AUG 25 2016

MOZ055-067-260200-
BENTON MO-ST. CLAIR MO-
818 PM CDT THU AUG 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. CLAIR AND
SOUTHWESTERN BENTON COUNTIES UNTIL 900 PM CDT...

AT 818 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LOWRY CITY...OR 15 MILES SOUTH OF CLINTON...MOVING NORTHEAST AT 30
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
TRUMAN STATE PARK...              TRUMAN LAKE...
WARSAW...                         OSCEOLA...
LOWRY CITY...                     ICONIUM...
PALO PINTO...                     RACKET...
WHITAKERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR TRUMAN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3817 9323 3798 9377 3817 9394 3821 9388
      3820 9356 3822 9357 3822 9356 3821 9353
      3844 9351 3845 9349
TIME...MOT...LOC 0118Z 235DEG 27KT 3814 9374

GRIFFIN
Special weather statement, Aug 25, 8:34 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
834 PM CDT THU AUG 25 2016

MOZ088-093-094-260215-
JASPER MO-LAWRENCE MO-NEWTON MO-
834 PM CDT THU AUG 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEWTON...
SOUTHEASTERN JASPER AND LAWRENCE COUNTIES UNTIL 915 PM CDT...

AT 834 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SARCOXIE...OR 13 MILES SOUTHEAST OF CARTHAGE...MOVING EAST AT
30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
CARTHAGE...                       AURORA...
MOUNT VERNON...                   MARIONVILLE...
SARCOXIE...                       PIERCE CITY...
MILLER...                         VERONA...
FIDELITY...                       STOTTS CITY...
FREISTATT...                      WENTWORTH...
AVILLA...                         LA RUSSELL...
REEDS...                          HOBERG...
CHESAPEAKE...                     RED OAK...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 18 AND 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3713 9435 3729 9380 3728 9375 3697 9362
      3695 9426
TIME...MOT...LOC 0134Z 258DEG 29KT 3706 9412

GRIFFIN
Special weather statement, Aug 25, 8:42 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
842 PM CDT THU AUG 25 2016

MOZ078-260230-
CEDAR MO-
842 PM CDT THU AUG 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR CEDAR COUNTY UNTIL 930 PM CDT...

AT 842 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF STOCKTON...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
STOCKTON LAKE...                  STOCKTON STATE PARK...
STOCKTON...                       JERICO SPRINGS...
UMBER VIEW HEIGHTS...             FILLEY...
BEARCREEK...                      ARNICA...
CANE HILL...                      MASTERS...
CAPLINGER MILLS...                OLYMPIA...
WAGONER...

LAT...LON 3771 9407 3784 9377 3783 9364 3783 9363
      3757 9362 3758 9408 3766 9408
TIME...MOT...LOC 0142Z 258DEG 14KT 3763 9399

GRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 7:01 PM CDTSevere Thunderstorm WarningSGFGreene, Polk59 min
Aug 25, 7:14 PM CDTFlash Flood WarningSGFPolk6 hr
Aug 25, 7:17 PM CDTSevere Thunderstorm WarningSGFHickory, Polk28 min
Aug 25, 7:26 PM CDTSevere Thunderstorm WarningSGFNewton50 min
Aug 25, 7:29 PM CDTSevere Thunderstorm WarningSGFDallas, Polk, Webster46 min
Aug 25, 7:49 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede26 min
Aug 25, 7:53 PM CDTSpecial Weather StatementSGFBenton37 min
Aug 25, 7:59 PM CDTSevere Thunderstorm WarningSGFGreene, Polk61 min
Aug 25, 8:10 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede, Webster38 min
Aug 25, 8:18 PM CDTSpecial Weather StatementSGFSt. Clair42 min
Aug 25, 8:22 PM CDTFlash Flood WarningSGFPolk10 hr
Aug 25, 8:30 PM CDTSevere Thunderstorm WarningSGFDade, Greene, Polk26 min
Aug 25, 8:34 PM CDTSpecial Weather StatementSGFLawrence41 min
Aug 25, 8:40 PM CDTSevere Thunderstorm WarningSGFBenton, Hickory, St. Clair21 min
Aug 25, 8:42 PM CDTSpecial Weather StatementSGFCedar48 min
Aug 25, 9:24 PM CDTSpecial Weather StatementSGFCedar, Dade, Polk51 min
Aug 25, 9:29 PM CDTSpecial Weather StatementSGFBenton46 min
Aug 25, 9:48 PM CDTSpecial Weather StatementSGFCedar42 min
Aug 26, 1:07 AM CDTAreal Flood WarningSGFPolk8 hr
Aug 26, 4:14 PM CDTSevere Thunderstorm WarningSGFTexas50 min
Aug 26, 4:52 PM CDTSpecial Weather StatementSGFPhelps38 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.